MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532970
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Perforation (2001); No Code Available (3191)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the duodenum of a patient.Around mid (b)(6) the patient had the bsc plastic stent implanted.However, the exact implant date was not reported.On (b)(6) 2020 the patient returned for a planned computerized tomography (ct) scan for the patient's underlying pancreatic cancer.During the ct scan, it was noticed that the bsc plastic stent had migrated and eroded through the duodenal wall causing a perforation.The patient was sent to the endoscopy physician where the migrated stent was removed from the patient and the perforation was closed using an ovesco device.The patient was released from the hospital two days later in good condition.About a week later, the patient went to hospice due to their underlying cancer and not due to the bsc plastic stent.The patient passed away shortly afterwards.The exact date of death was not reported.The physician assessed that the patient's cause of death was due to the underlying cancer and was not related to the bsc plastic stent.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11066333
Report Number3005099803-2020-06314
Device Sequence Number14126175
Product Code FGE
UDI-Device Identifier08714729786887
UDI-Public08714729786887
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532970
Device Catalogue Number3297
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;